Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 1, 2000, 8:21 AM CST for Cotton County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 1, 2000, 8:21 AM CST (14:21 UTC)
- Expired
- Apr 1, 2000, 8:45 AM CST
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cotton County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516 WUUS54 KOUN 011423 SVROKC OKC033-011445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 821 AM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COTTON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 845 AM CST * AT 821 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF DEVOL...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE COOKIETOWN...TEMPLE AND WALTERS HAIL UP TO THE SIZE OF NICKELS IS LIKELY. REPORTS OF HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAVE BEEN RECEIVED WITH THIS STORM. LAT...LON 3436 9861 3417 9861 3428 9816 3450 9821 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 4:00 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 1, 4:00 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CST SAT APR 1 2000 ALTHOUGH A BIT SLOWER THAN FORECAST... RAIN IS FINALLY SPREADING INTO PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA EARLY THIS MORNING. RELATIVELY DRY AIR FEEDING INTO THE AREA A LOWER LEVELS HAS BEEN CONTRIBUTING TO THE EVAPORATION OF PRECIP AS IT TRIES TO SPREAD EAST FROM WESTERN OKLAHOMA. PRECIP SHOULD CONTINUE TO GRADUALLY SPREAD INTO SOUTH CENTRAL AND EASTERN SECTIONS DURING THE DAY. INSTABILITIES EXPECTED TO BE ADEQUATE TO SUPPORT WIDELY SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN HALF OF OKLAHOMA...INTO WESTERN NORTH TEXAS. MOST OF THE RAIN SHOULD MOVE SOUTHEAST OF THE AREA BY THIS EVENING AS THE WARM ADVECTION AND MOISTURE FIELDS SHIFT TO THE EAST. HOWEVER... A COUPLE SHOWERS COULD LINGER IN THE FAR SOUTHEAST INTO EARLY SUNDAY. A VIGOROUS SHORT WAVE DIGGING INTO THE NORTHERN PLAINS WILL DRIVE A RELATIVELY STRONG FRONT INTO THE SOUTHERN PLAINS LATE SUNDAY NIGHT AND MONDAY. WITH COLD ADVECTION OCCURRING ACROSS THE AREA MONDAY... ANY PRECIP...IF ANY... WILL LIKELY BE LIMITED TO SOME WIDELY SCATTERED SHOWERS. THUS WILL LOWER POPS FOR MONDAY AND REMOVE MENTION OF THUNDERSTORMS. LIGHT WINDS AND POTENTIAL FOR GOOD RADIATIONAL COOLING WILL LIKELY ALLOW TEMPS TO FALL INTO THE 30S BY TUESDAY MORNING. COULD EVEN SEE SOME SCATTERED LIGHT FROSTS ACROSS THE NORTHERN HALF OF OKLAHOMA. TEMPS RAPIDLY WARMING BY WEDNESDAY AS BRISK SOUTHWEST WINDS DEVELOP OVER THE SOUTHERN PLAINS. FCSTID = 32 OKC 54 43 64 42 / 80 30 10 20 HBR 53 44 65 45 / 100 20 10 10 SPS 56 45 66 48 / 100 30 10 10 GAG 49 34 62 38 / 60 10 0 20 PNC 54 40 63 40 / 80 20 0 20 DUA 60 48 63 50 / 60 60 20 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Apr 1, 6:30 AM CST, 1 hour 51 minutes before
OKZ004>048-050>052-TXZ083>090-011500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST SAT APR 1 2000 THE THUNDERSTORM OUTLOOK CALLS FOR NO SEVERE THUNDERSTORMS ACROSS CENTRAL OR WESTERN OKLAHOMA...OR WESTERN NORTH TEXAS...THROUGH TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...BUT CONDITIONS ARE EXPECTED TO BE UNFAVORABLE FOR SEVERE WEATHER. DISCUSSION...A COLD FRONT EXTENDING FROM SOUTHEAST KANSAS...ACROSS CENTRAL OKLAHOMA...INTO SOUTHWEST TEXAS WILL MOVE SLOWLY SOUTHEAST TODAY AND TONIGHT. MOIST AIR FLOWING NORTH ABOVE THE FRONT WILL RESULT IN WIDESPREAD RAIN AND A FEW THUNDERSTORMS THROUGH TONIGHT. A FEW OF THE STORMS MAY CONTAIN SMALL HAIL...ESPECIALLY NEAR AND SOUTH OF THE RED RIVER. HOWEVER...EXTENSIVE CLOUD COVER AND COOL TEMPERATURES SOUTH AND EAST OF THE FRONT IS EXPECTED TO LIMIT INSTABILITY AND PREVENT THUNDERSTORMS FROM REACHING SEVERE LIMITS. DA
Special weather statement, Apr 1, 8:15 AM CST, 6 minutes before
OKZ004>048-050>052-TXZ083>090-011600- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 815 AM CST SAT APR 1 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...EAST AND SOUTH OF A LINE FROM SEYMOUR...TO RUSH SPRINGS... TO COALGATE. DISCUSSION...A COLD FRONT EXTENDING FROM SOUTHEAST KANSAS...ACROSS CENTRAL OKLAHOMA...INTO SOUTHWEST TEXAS WILL MOVE SLOWLY SOUTHEAST TODAY AND TONIGHT. MOIST AIR FLOWING NORTH IN ADVANCE AND ABOVE THE FRONT WILL RESULT IN WIDESPREAD RAIN AND A FEW THUNDERSTORMS. RELATIVELY COLD AIR ALOFT WILL ALLOW ISOLATED STORMS TO PRODUCE HAIL...POSSIBLY UP TO ONE INCH IN DIAMETER TODAY. SINCE THE SEVERE THREAT WILL BE ISOLATED...WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. DA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:54 AM CST | Severe Thunderstorm Warning | OUN | Tillman | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.